Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 23, 2020, 3:10 AM CST for 16 counties in Texas. It took effect at Feb 23, 2020, 11:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2020, 3:10 AM CST (09:10 UTC)
- In effect from
- Feb 23, 2020, 11:00 AM CST
- Expired
- Feb 23, 2020, 7:33 PM CST
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081 WWUS74 KLUB 230910 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 310 AM CST Sun Feb 23 2020 TXZ021>024-027>030-033>036-039>042-231800- /O.NEW.KLUB.WI.Y.0004.200223T1700Z-200224T0200Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 310 AM CST Sun Feb 23 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...The South Plains and far southwestern Panhandle of Texas, or generally west of the Caprock Escarpment. * WHEN...From 11 AM this morning to 8 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds can be expected on north-south oriented roads. Patchy blowing dust will also be possible on the Caprock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
115 WWUS74 KLUB 231555 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 955 AM CST Sun Feb 23 2020 TXZ021>024-027>030-033>036-039>042-240200- /O.CON.KLUB.WI.Y.0004.200223T1700Z-200224T0200Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 955 AM CST Sun Feb 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Southwesterly to westerly winds of 25 to 35 mph with gusts up to 50 mph. * WHERE...The South Plains and southwestern Panhandle of Texas, or generally west of the Caprock Escarpment. * WHEN...This afternoon and early this evening, ending at 8 PM CST. The winds will peak during the middle to late afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds can be expected on north-south oriented roads. Patchy blowing dust will also be possible on the Caprock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
031 WWUS74 KLUB 231901 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 101 PM CST Sun Feb 23 2020 TXZ024-030-036-042-232015- /O.CAN.KLUB.WI.Y.0004.000000T0000Z-200224T0200Z/ Briscoe-Floyd-Crosby-Garza- Including the cities of Silverton, Quitaque, Floydada, Lockney, Ralls, Crosbyton, Post, and Lake Alan Henry 101 PM CST Sun Feb 23 2020 ...WIND ADVISORY IS CANCELLED... Winds sustained in excess of 30 mph are no longer expected to affect the eastern South Plains this afternoon. Thus, the advisory has been cancelled. $$ TXZ021>023-027>029-033>035-039>041-240200- /O.CON.KLUB.WI.Y.0004.000000T0000Z-200224T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 101 PM CST Sun Feb 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Southwesterly to westerly winds of 25 to 35 mph with gusts up to 50 mph. * WHERE...The central and western South Plains and southwestern Texas Panhandle. * WHEN...Peaking during the middle to late afternoon hours. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds can be expected on north-south oriented roads. Patchy blowing dust will also be possible on the Caprock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
946 WWUS74 KLUB 240133 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 733 PM CST Sun Feb 23 2020 TXZ021>023-027>029-033>035-039>041-240245- /O.CAN.KLUB.WI.Y.0004.000000T0000Z-200224T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 733 PM CST Sun Feb 23 2020 ...WIND ADVISORY IS CANCELLED... Winds sustained in excess of 30 mph are no longer expected to affect the area tonight. Thus, the advisory has been cancelled.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 22, 10:39 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Feb 22, 10:39 PM CST, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1039 PM CST Sat Feb 22 2020 .AVIATION... VFR expected for the next 24 hours with high clouds tonight into Sunday morning. As our next storm system approaches from the west isolated virga showers will be possible early Sunday morning near and around KCDS. Otherwise, a modest LLJ will develop late tonight and could provide a period of LLWS early Sunday. The LLJ continues to look pretty marginal and has been excluded from the TAFs. Southwesterly to westerly winds will increase at all three terminals Sunday afternoon with the possibility of BLDU at KPVW and KLBB. && .PREV DISCUSSION... /issued 229 PM CST Sat Feb 22 2020/ DISCUSSION... Strong winds are expected Sunday afternoon for much of the forecast area as a result of a near classic West Texas gradient wind event. The compact upper level low was currently churning over Las Vegas, NV bringing thunder and widespread heavy rain to the southwestern US. As the system approaches West Texas, maximum upper level winds will extend from southeastern New Mexico into the western South Plains. Winds at 500mb will peak around 80-85kt per the latest model guidance while the 700mb winds will follow the same path but be between 40 and 45kt. Atmospheric mixing will likely be over a large depth extending to somewhere between 700 and 600mb. Morning winds between these levels are progged to be anywhere between 45 and 55kt. The only negating factor for the winds will be the high level cloud cover. Thick high level clouds will encompass much of the region for the morning but will be moving east of the FA by late in the morning or early afternoon. This may only hamper an increase in winds off the caprock with mostly clear skies on the caprock by the time mixing begins. The additional gremlin with this system will be the potential for precipitation. The upper level jet out ahead of the closed 500mb low will bring an appreciable amount of lift. A thin layer of moisture will exist around 700-500mb. Furthermore, steep mid level lapse rates will give elevated parcels instability around 200-300 J/kg. This instability will mostly be limited to the Texas Panhandle but will extend southward into the extreme southeastern Texas Panhandle. Virga rain showers or virga thunder will be possible with this activity and may even enhance surface winds some as well. Strong winds will continue through Sunday night as a cold front moves through as a tight pressure gradient remains over the area. Colder air will not arrive until early Tuesday morning. Strong pressure rises will continue through the day on Tuesday maintaining brisk north winds. A surface ridge will settle overhead on Wednesday morning leading to some cold temperatures to start the day. Models continue to have a short wave overhead on Tuesday with light precipitation. However, there still does not appear to be much moisture to work with for this short wave. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/28
Hazardous weather outlook, Feb 22, 4:24 AM CST, 22 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 424 AM CST Sat Feb 22 2020 TXZ021>044-231030- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 424 AM CST Sat Feb 22 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. West winds may increase to 30 to 40 mph Sunday afternoon. Increased wind speeds with low relative humidity will lead to the potential for elevated fire weather conditions as well, mainly across areas to the west of the Caprock escarpment.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.